Heavy Rain, Clay
- When
- September 21, 3:20 PM EST
- Where
- Clay County, Orange Park
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.983, -81.858 (the zone’s center; the record gives no point)
Poor drainage area/street flooding caused by locally heavy rainfall. Debarry Road was covered with water and was almost impassable.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Poor drainage area/street flooding caused by locally heavy rainfall. Debarry Road was covered with water and was almost impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 21, 2:35 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT WED SEP 21 2005
.SHORT TERM...EXTREMELY DANGEROUS CATEGORY 4 HURRICANE RITA CONTINUES
TO MAKE ITS WAY WEST ACROSS THE GULF OF MEXICO. DOPPLER RADARS
INDICATE SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS
ACROSS JAX CWA. THIS ACTIVITY IS IN RESPONSE TO DEEP MOISTURE
COUPLED WITH DAYTIME HEATING AND BROAD CIRCULATION IN THE LOWER
LEVELS OF THE ATMOSPHERE...ASSOCIATED WITH RITA.
THE COMBINATION OF HURRICANE RITA IN THE GULF AND BROAD AREA OF
HIGH PRESSURE TO THE NORTH AND NORTHEAST WILL MAINTAIN A DEEP
ONSHORE FLOW THE NEXT 24 HOURS. THIS FLOW REGIME WILL CONTINUE TO
BRING AN INFLUX OF MOISTURE AND INSTABILITY ACROSS JAX CWA. WILL
KEEP POPS UP (MAINLY IN HIGH-END CHANCE CATEGORY) TONIGHT AS
ACTIVITY WILL LIKELY LINGER THROUGH THE EARLY EVENING. ACTIVITY
WILL THEN DECREASE IN INTENSITY AND COVERAGE OVERNIGHT TONIGHT DUE
TO LOSS OF DAYTIME HEATING COUPLED WITH NEUTRAL FLOW ESTABLISHING AS
RITA PULLS FARTHER WEST. WITH DEEP ONSHORE FLOW CONTINUING
THURSDAY...WILL MAINTAIN HIGH POPS FOR MUCH OF THE REGION...
ESPECIALLY FROM LATE MORNING ONWARD WHEN MOISTURE WILL INTERACT WITH
DAYTIME HEATING.
CONDITIONS WILL IMPROVE THURSDAY NIGHT AND INTO THE WEEKEND AS
MEAN LAYER RIDGE SETTLES INTO THE REGION...RESULTING IN DRIER AND
MORE STABLE CONDITIONS.
.LONG TERM (SUN THRU WED)...GENERALLY DRY CONDITIONS ARE FORECAST
FOR SUNDAY AND MONDAY AS MEAN LAYER RIDGE HOLDS OVER THE AREA.
MEAN LAYER RIDGE IS FORECAST TO SHIFT WEST ON TUESDAY WHILE AN
UPPER LEVEL DISTURBANCE IS FORECAST TO CARVE UPPER TROF OVER THE
EASTERN UNITED STATES...ALLOWING FOR SURFACE FRONTAL BOUNDARY TO
CROSS THE SOUTHEAST UNITED STATES. THIS FRONTAL BOUNDARY IS
FORECAST TO BECOME DIFFUSE ACROSS SOUTHEAST GEORGIA/NORTHEAST
FLORIDA...THUS WILL INCLUDE SLIGHT CHANCE POPS FOR TUESDAY.
STRONG POST-FRONTAL HIGH PRESSURE IS FORECAST TO REACH THE
ATLANTIC WATERS ON WEDNESDAY. THE COMBINATION OF THIS FEATURE AND
WEAK TROPICAL DISTURBANCE IN THE CARIBBEAN WILL INCREASE ONSHORE
FLOW ACROSS JAX CWA WEDNESDAY...THUS WILL INCLUDE CHANCE POPS FOR
MAINLY EASTERN HALF OF CWA FOR THAT DAY...WITH CONTINUED SLIGHT
CHANCE POPS ACROSS THE WESTERN ZONES.
&&
.MARINE...WINDS AND SEAS HAVE DECREASED SOME FROM YESTERDAY AND THUS
APPEARS WE CAN SCALE BACK ADVISORY FOR SOME OF THE MARINE AREA. BUT
SCA FOR HAZARDOUS SEAS EXPECTED TO CONTINUE FOR MAINLY OFFSHORE
WATERS INTO AT LEAST THU MORNING. OCCASIONAL GUSTS TO 25 TO 30 KT
POSSIBLE IN SHOWER/THUNDERSTORM ACTIVITY. HIGH PRES WILL BUILD DOWN
THE SE U.S. COAST BY THE WEEKEND WIND AND SEA GRADUALLY DECREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 88 69 90 / 40 30 20 20
SSI 77 84 75 86 / 50 50 20 20
JAX 74 86 72 87 / 50 60 20 20
SGJ 77 84 76 85 / 50 60 20 20
GNV 73 88 70 90 / 50 60 20 30
OCF 74 88 71 90 / 50 60 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM THURSDAY
FOR THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL 20 NM TO 60 NM OFFSHORE...AND UNTIL 8 PM
THURSDAY FROM FERNANDINA BEACH TO FLAGLER BEACH FL OUT TO 60 NM.
&&
PUBLIC...ZAPPE
MARINE/FIRE WX...SHASHYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 AM EDT WED SEP 21 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 520 AM EDT WED SEP 21 2005 THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...HIGH RISK OF RIP CURRENTS FOR NORTHEAST FLORIDA BEACHES AND A MODERATE RISK FOR SOUTHEAST GEORGIA BEACHES... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS NORTHEAST FLORIDA COASTAL COUNTIES... A MODERATE TO HIGH RISK OF RIP CURRENTS EXISTS AT AREA BEACHES TODAY. PLEASE REFER TO LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. THE COMBINATION OF HIGH PRESSURE OVER THE MID-ATLANTIC STATES AND HURRICANE RITA WILL PRODUCE BANDS OF SHOWERS WHICH WILL MOVE INLAND FROM THE ATLANTIC TODAY. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE POSSIBLE ACROSS NORTHEAST FLORIDA COASTAL COUNTIES TODAY AND TONIGHT. HEAVIEST AMOUNTS WILL OCCUR WHERE BANDS PERSIST FOR SEVERAL HOURS. THIS RAINFALL MAY CAUSE PONDING ON ROADWAYS AND MINOR FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CONTINUED EASTERLY SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE NORTHEAST FLORIDA COAST ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT WED SEP 21 2005 GAZ132-212030- COFFEE- 407 PM EDT WED SEP 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COFFEE COUNTY...OR ABOUT 8 MILES NORTHEAST OF WILLACOOCHEE...MOVING WEST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MORA AND DOUGLAS THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470248.